MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ULTRAFLEX¿ SELF-ADHERING MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 ULTRAFLEX¿ SELF-ADHERING MALE EXTERNAL CATHETER
Model Number 33302
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 09/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheters were causing leakage and a possible urinary tract infection.Unknown what medical intervention was provided for the urinary tract infection.
 
Additional Manufacturer Narrative
Upon further review, bd has determined that this mdr was reported in error as it was found to be a duplicate of an event previously reported.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the catheters were causing leakage and a possible urinary tract infection.Unknown what medical intervention was provided for the urinary tract infection.Per follow up call on 22oct2021, customer stated that the catheters would loose grip and slip down and would stick themselves at the head of the penis.The urine would collect at the end of the catheter instead of moving into the hose of the leg bag.Customer had changed back to the natural catheter.Stated that customer had experienced rash and redness which was a self-made tourniquet from the velcro straps of a leg bag.Customer was using the tourniquet to prevent the head of his penis from retracting into the shaft.The rash was a result of the velcro rubbing on his skin.It was also reported that the customer had urinary tract infection with prescription medication from physician related to urine building up at the tip of penis.The urinary tract infection was about two weeks ago, and the latest doctor¿s appointment indicated the customer was well.Customer also suggested an air release valve be added to the tubing so that it could be released causing air to push the urine towards the bag and preventing urine from gathering at the tip of the penis.

Brand Name
ULTRAFLEX¿ SELF-ADHERING MALE EXTERNAL CATHETER
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12584714
Report Number1018233-2021-06261
Device Sequence Number3920937
Product Code NNX
UDI-Device Identifier00801741070754
UDI-Public(01)00801741070754
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number33302
Device Catalogue Number33302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale